Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from HSDD, diabetic and have thyroid problem. Taking Obimet, thyroxin and mineral supplements. Suggest treatment

User rating for this question
Very Good
Answered by

Radiologist, Nuclear Medicine
Practicing since : 1991
Answered : 103 Questions
i am a male from india ,age -46 yrs, i am a diabetic paitent from past 7 yrs. I have also problem of thyroid. From last 2 month i am suffering from HSDD (lack of sexual desire and Problem of ED) I am going through medications diabeties and thyroid. Drugs taking Obimet G2 xforte, for diabetes, and thyroxin for thyriod also taking vitamin and minerals supplements. My problem is HSDD (lack of sexual desire and Problem of ED) whats the reason of this problem and whats treatment.
Posted Thu, 14 Nov 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Manoranjan Chowhan 55 minutes later
Brief Answer:
Reply of Dr Chowhan

Detailed Answer:
You are sufering from Diabetes and Thyroid problem(as described by you). As you are taking Thyroxin you are most likely taking the same for hypothyroidism.
As it is important to also know that patients with Diabetes mellitus may suffer from HSDD and other problems besides hypothyrodism, if it not fully rectified can also add to the problem that you're facing.

The common causes of HSSD (as you are facing) and ED both can be due to chiefly 2 causes these are:
Psychogenic and Neurogenic and the later can be associated with Diabetes mellitus.
Besides a common cause of impaired erectile and ejaculatory function is peripheral nerve damage due to diabetic autonomic neuropathy

The same may be compounded by hypothyroidism that needs measures like:-
1. Achieving good control of Diabetes Mellitus and
2. Proper correction of underlying thyoroid abnormality.
However you can get your thyroid hormone retested (to see if they lie within controlled range) otherwise appropriate measures can be taken to titrate the dose of Tab Thyroxine to keep you normothyroid.

So hope your treating physician will guide you to overcome this problem.
Besides there are some medications that can be used to overcome this once the underlying causes
are taken care.

with best wishes
Dr Chowhan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor